Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

4 years old having low haemoglobin. Is there any complication?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1976
Answered : 1872 Questions
Question
Good morning Doctor my son is know 4Yrs old every time hb level is low 8.5 gm/dl to maximun 11.8 gm/dl normocytic&mild hypochromic ,mild anisocytosis microcytes,occasional reactive lymphocytes

RBC 5.6 MILL/CUMM,4.9MILL/CUMM MONOCYTES SOMETIME ITS 8 TO 14 I JUST WANT CLEAR ANSWER FROM U DOCTOR I M VERY MUCH WORRIED ABT MY CHILD PLS REPLY MY QUESTION AS SOON AS POSIBBLE Thanking you
Posted Fri, 26 Oct 2012 in Blood Disorders
 
 
Answered by Dr. Rajiv K Khandelwal 7 hours later
Hi,

Thank you for your query.

I can understand your concern of low haemoglobin. I would have appreciated if you had mentioned about the medications given and what the doctors are suspecting. From the reports it appears that he needs further investigations to come to a definite diagnosis. I can suggest the following investigations:
1. Haemoglobin electrophoresis
2. Total serum iron
3. Iron binding capacity
4. Stool for occult blood
The above investigations are to rule out any haemoglobinopathy, to know the iron status and to rule out any loss of blood through the stools.

Apart from the investigations, it shall be better to know the family history of any blood related disorder.

I hope I have responded to your query to your satisfaction. Please feel free to revert back with any clarifications and to share any other details which may assist us to guide you.

Wishing your son all the best...

Regards,

RKK
Above answer was peer-reviewed by
 
Follow-up: 4 years old having low haemoglobin. Is there any complication? 1 hour later
Good Morning

Dr XXXXXXX Thanks for reply medication is continue for short time orafer and its stop because of hard motion constipation sometime low Bp the investigation which u ve said i will complete and revert u bck

thanking you
XXXXXXX
 
 
Answered by Dr. Rajiv K Khandelwal 10 minutes later
Hi XXXXXXX,

Thank you for the update.

If the Hb goes up to 11.8 g% from 8.5 g% after giving Orafer then most probably your son has iron deficiency anaemia. In iron deficiency anaemia, the medicine has to be given for 2-3 months after the Hb comes to normal so that the body stores of iron are replenished.

Yes, iron preparations do cause constipation in some. In this situation it is better to increase roughage in the diet and reduce the dose of medicine instead of stopping it. Increasing XXXXXXX leafy vegetables is going to serve dual purpose - increase roughage thereby reducing constipation and also provide natural forms of iron.

Please do revert back with the investigations, so that I can rule out other causes.

I hope I have provided updated information to your satisfaction.

Wishing your son all the best...

Regards,

RKK
Above answer was peer-reviewed by
 
Follow-up: 4 years old having low haemoglobin. Is there any complication? 1 hour later
Thanks Dr i will revert u in a week
 
 
Answered by Dr. Rajiv K Khandelwal 35 minutes later
Hi XXXXXXX,

Thanks for the information and I shall wait for them. I hope my earlier response were to your expectations. You may close our discussion for now and rate my answer.

Regards,

RKK
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor